Funnel Cloud, Collier
- When
- May 1, 5:39 PM EST
- Where
- Collier County, 5.66 mi SSW of Immokalee
- Reported by
- Public
- Coordinates
- 26.340, -81.440
A video on social media showed a funnel cloud over Ave Maria as a thunderstorm moved through the area.
With the influence of a mid-level shortwave trough over the Florida Peninsula, plentiful moisture and instability sparked showers and thunderstorms along sea breeze boundaries. One of these thunderstorms produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
With the influence of a mid-level shortwave trough over the Florida Peninsula, plentiful moisture and instability sparked showers and thunderstorms along sea breeze boundaries. One of these thunderstorms produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 1, 1:46 PM EST, 3 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Miami FL 246 PM EDT Wed May 1 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Thursday) Issued at 1259 PM EDT Wed May 1 2024 We will continue to see a teaser of the upcoming wet season in the short term period, with showers and a few afternoon thunderstorms possible each day. Thursday will generally be less active, as drier air starts to filter in with a mid-level ridge building over the area in the wake of a trough passing through today. Convective activity will generally initiate along East Coast sea breeze boundaries before moving inland and over the Gulf Coast areas later in the day. The primary hazards with any thunderstorm would be heavy downpours and gusty winds. Other than the convective activity, conditions will be pleasant with an easterly breeze and mostly clear skies. Temperatures will range from the low to mid 80s over the East Coast metro areas to the upper 80s and near 90 over the interior sections today and tomorrow. && .LONG TERM... (Thursday night through next Tuesday) Issued at 244 PM EDT Wed May 1 2024 As we wrap up the week, the trough will make it's exit eastward into the Atlantic as a mid-level ridge gradually moves into the Southeast. With easterly flow and remnant moisture, there is a chance for isolated light showers late Thursday before a dry day on Friday. Through the majority of the long term, a weak body of surface high pressure will have an influence on the conditions over the Peninsula, thus keeping it drier and warm. The high will be situated over the western Atlantic which will lead to consistent easterly flow near the surface. With the E/SE flow and a quick moving shortwave trough, there will be a chance (15-30%) for isolated to scattered showers over the weekend, due to modest moisture advection and pooling. By late Monday, strong, mid-level ridging builds back in over the Gulf of Mexico and Southeast. There is potential for daily isolated showers and storms enhanced by gulf and sea breezes as we move into the new week. At this point, however, ensembles indicate that next week will begin mostly dry as we quickly move towards the wet season which begins mid-month. Temperatures will be near to just above normal through the extended period. The highs will rise into the upper 80s across SW FL and interior, while remaining in the low to mid 80s along the Atlantic Coast. The overnight lows will be in the 60s, except for low to mid 70s across the east coast metro areas. && .AVIATION... (18Z TAFS) Issued at 1259 PM EDT Wed May 1 2024 Isolated to scattered shower and thunderstorm activity will be possible near the east coast terminals early this afternoon, before shifting towards the interior later in the afternoon. TEMPOs may be needed for brief periods of MFVR or IFR conditions at impacted terminals. Winds around 10 knots out of the SE to E, weakening this evening and overnight. At KAPF, winds increase later this afternoon out of the SW as a Gulf breeze develops. && .MARINE... Issued at 1259 PM EDT Wed May 1 2024 Mostly benign conditions will continue through the end of the week. There will be chances for showers and a few thunderstorms each day, which could create locally hazardous conditions. Other than the convective threat, there is not expected to be concerns for marine conditions. Seas will generally remain at 2 to 4 feet in the Atlantic waters and 2 feet or less in the Gulf waters. Winds will be around 10-15 kts out of the east. && .BEACHES... Issued at 1259 PM EDT Wed May 1 2024 A high risk of rip currents will be present for the Palm beaches today with a lingering swell and onshore flow. The rest of the coast will see a moderate risk and it is likely that at least an elevated risk continues for all beaches along the Atlantic coast through the end of the week as breezy onshore flow continues. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 84 73 84 / 20 20 10 10 West Kendall 70 86 70 85 / 20 20 10 10 Opa-Locka 72 86 72 86 / 20 20 10 10 Homestead 72 85 72 84 / 20 20 10 10 Fort Lauderdale 73 83 73 83 / 20 20 10 10 N Ft Lauderdale 73 84 73 83 / 20 20 10 10 Pembroke Pines 72 87 72 87 / 20 20 10 10 West Palm Beach 70 84 71 83 / 20 20 10 0 Boca Raton 72 85 72 85 / 20 20 10 10 Naples 71 89 70 88 / 20 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday morning for FLZ168. AM...None. GM...None. && SHORT TERM...Culver LONG TERM....Simmons AVIATION...Culver
Hazardous Weather Outlook National Weather Service Miami FL 318 PM EDT Wed May 1 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 318 PM EDT Wed May 1 2024 ...High Risk of Rip Currents for the Palm Beaches... ...Scattered Thunderstorms Possible Today... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Rip currents: A high risk of rip currents will continue for the Palm Beaches today. A moderate risk of rip currents will remain in place for the beaches of Broward and Miami Dade County. Thunderstorms: Scattered thunderstorms are possible across the region today. Some of the thunderstorms could contain locally heavy downpours and gusty winds. Visibility: Patchy fog is possible across the interior portions of Southwest Florida late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An elevated risk of rip currents will remain in place across the Atlantic Coast beaches through the end of the week and into the upcoming weekend. Isolated thunderstorm activity will be possible through the end of the week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
Special Weather Statement
National Weather Service Miami FL
253 PM EDT Wed May 1 2024
FLZ067-011945-
Inland Palm Beach County FL-
253 PM EDT Wed May 1 2024
...A strong thunderstorm will impact portions of north central Palm
Beach County through 345 PM EDT...
At 253 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles east of Canal Point. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2674 8065 2692 8053 2685 8035 2664 8038
2668 8053
TIME...MOT...LOC 1853Z 024DEG 3KT 2683 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial Weather Statement
National Weather Service Miami FL
328 PM EDT Wed May 1 2024
FLZ067-012015-
Inland Palm Beach County FL-
328 PM EDT Wed May 1 2024
...A strong thunderstorm will impact portions of central Palm Beach
County through 415 PM EDT...
At 328 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles southeast of Fremd Village-Padgett
Island, or 10 miles northeast of Belle Glade, moving southwest at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Belle Glade Camp, and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2685 8056 2673 8039 2656 8044 2664 8065
2668 8071
TIME...MOT...LOC 1928Z 031DEG 6KT 2674 8052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCSpecial Weather Statement
National Weather Service Miami FL
345 PM EDT Wed May 1 2024
FLZ067-012030-
Inland Palm Beach County FL-
345 PM EDT Wed May 1 2024
...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 430 PM EDT...
At 345 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Glade Camp, or over Belle Glade,
moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, South Bay, Okeelanta, and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2643 8070 2661 8088 2669 8075 2669 8074
2670 8073 2670 8072 2671 8071 2674 8066
2658 8050
TIME...MOT...LOC 1945Z 031DEG 6KT 2666 8067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCSpecial Weather Statement
National Weather Service Miami FL
547 PM EDT Wed May 1 2024
FLZ066-070-012230-
Hendry FL-Inland Collier County FL-
547 PM EDT Wed May 1 2024
...A strong thunderstorm will impact portions of north central
Collier and southwestern Hendry Counties through 630 PM EDT...
At 547 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Felda, or 7 miles north of Immokalee,
moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Immokalee, Felda, Keri, Bunker Hill, and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2664 8146 2653 8109 2631 8133 2646 8156
2652 8156
TIME...MOT...LOC 2147Z 291DEG 21KT 2653 8144
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NCSpecial Weather Statement
National Weather Service Miami FL
627 PM EDT Wed May 1 2024
FLZ066-070-012315-
Hendry FL-Inland Collier County FL-
627 PM EDT Wed May 1 2024
...A strong thunderstorm will impact portions of north central
Collier and south central Hendry Counties through 715 PM EDT...
At 627 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional, Miles
City, Sunniland, and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8156 2653 8140 2642 8109 2612 8135
2625 8156
TIME...MOT...LOC 2227Z 271DEG 4KT 2638 8139
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NCThe Miami radar (KAMX), 131 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 funnel cloud. Local standard time, as filed.
A video on social media showed a funnel cloud over Ave Maria as a thunderstorm moved through the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182235.